New Raynauds Treatment

I wondered if this would be helpful to anyone who suffers Raynauds badly and Scleroderma. I went to see my consultant last week and I have a new doctor. I explained how ill I have been getting. He started me on a new treatment for my Raynauds. Said it is being done at the London Royal Free. It is a NitroDur 0.4mg/hr 10mg/24 hour patch. Well I have already noticed a change how I am feeling. Only down side is I have is the dull headache all day and a severe headache later. I have been timing it. I put it on at 8 am and have only been able to keep it on for about 10 hours. Then the headache from Hell comes, god it is a bad one. Like a severe migraine. You cannot do anything but sit and wait for it to go away. I was advised to remove the patch and put it back on after the headache as gone. Tried that and only managed another couple of hours. Last night I got to 12 hours before the headache. Perhaps you have to build it up. Anyone else using this and can advise me on it. Does it get better the longer you use it headache wise.

5 Replies

oldestnewest
  • I always felt headaches to be allergic to something and will not take anything that causes it..only something that reverses it...i get severe headaches lose my vision from...msg...aged food..red wine..campbells soups or soup bases in restaurants..the pill Aleve gives me a headache instantly..i have reynaud i had an ulcerated finger ..im closely watching..nerve damage in tips of fingers..sometimes forget to wear my gloves...but knowing headaches that ive had..not worth the risk to me..!!

  • Hi

    I think the headache is because of the vasodilatation and therefore reduced blood pressure it causes. It is the same with iloprost and Sildenafil. I'm not sure if you would become tolerant of the lower blood pressure or not. Hopefully it will get better

  • Sounds horrendous! I presume you have tried Sildenafil? I have it daily with no ill effects. I have low blood pressure; maybe that affects it?

    Re. splitting headache like a migraine, I wonder if the historical custom of blood-letting was helpful for people with high blood pressure. Perhaps it worked in those cases.

  • Hello tall tim No I have not been given Sildenafil. I was given nifedipine but the side affects of this was terrible. I could not take that. So the new consultant has his patients on this Nitro Dur patches. I will see how it goes for a while.

  • Perhaps ask them about Sildenafil ? It might be the softer option you so badly need.

    What are your Raynaud's symptoms like?

    T

You may also like...